Alert archive / New York / Gale Warnings in 2017

Gale Warning 5, NWS New York, NY

January 24, 2017

NWS New York, NY issued this gale warning at Jan 24, 2017, 5:46 AM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2017, 5:46 AM EST (10:46 UTC)
Expired
Jan 25, 2017, 3:51 AM EST
In force
22 hr
Issued by
NWS New York, NY

The text

As transmitted.

546 
WHUS71 KOKX 241046
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
546 AM EST TUE JAN 24 2017

...STRONG GUSTY WINDS AND ROUGH SEAS TODAY AND TONIGHT...

ANZ350-353-355-241700-
/O.CAN.KOKX.SR.W.0001.000000T0000Z-170124T1100Z/
/O.NEW.KOKX.GL.W.0005.170124T1046Z-170124T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
546 AM EST TUE JAN 24 2017

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE STORM WARNING HAS
BEEN CANCELLED.

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45
  KT. SEAS 10 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-241900-
/O.CAN.KOKX.GL.W.0004.000000T0000Z-170124T1100Z/
/O.NEW.KOKX.SC.Y.0012.170124T1046Z-170125T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
546 AM EST TUE JAN 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT. OCCASIONAL GUSTS UP TO
  35 KT EARLY THIS MORNING. SEAS 4 TO 8 FEET ACROSS THE LONG
  ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
171 
WHUS71 KOKX 241653
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1153 AM EST TUE JAN 24 2017

...STRONG GUSTY WINDS AND ROUGH SEAS TODAY AND TONIGHT...

ANZ350-353-355-251100-
/O.EXT.KOKX.GL.W.0005.000000T0000Z-170125T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1153 AM EST TUE JAN 24 2017

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-251100-
/O.CON.KOKX.SC.Y.0012.000000T0000Z-170125T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1153 AM EST TUE JAN 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
417 
WHUS71 KOKX 242012
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
312 PM EST TUE JAN 24 2017

...ROUGH CONDITIONS ON THE WATERS THROUGH TONIGHT...

ANZ350-353-355-251100-
/O.CON.KOKX.GL.W.0005.000000T0000Z-170125T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
312 PM EST TUE JAN 24 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 5 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-251100-
/O.CON.KOKX.SC.Y.0012.000000T0000Z-170125T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
312 PM EST TUE JAN 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
575 
WHUS71 KOKX 250851
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
351 AM EST WED JAN 25 2017

...ROUGH CONDITIONS ON THE WATERS TODAY...

ANZ350-353-355-251700-
/O.CAN.KOKX.GL.W.0005.000000T0000Z-170125T1100Z/
/O.EXB.KOKX.SC.Y.0012.000000T0000Z-170125T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
351 AM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-251000-
/O.CAN.KOKX.SC.Y.0012.000000T0000Z-170125T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
351 AM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS WILL CONTINUE TO DIMINISH THIS MORNING.

$$

ANZ330-340-251500-
/O.EXT.KOKX.SC.Y.0012.000000T0000Z-170125T1500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
351 AM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jan 24, 4:57 AM EST, 49 minutes earlier.

Area forecast discussion, Jan 24, 4:57 AM EST, 49 minutes before
Area Forecast Discussion
National Weather Service New York NY
457 AM EST Tue Jan 24 2017

.SYNOPSIS...
Strong low pressure just south of Long Island this morning will
track slowly northeast through tonight and up into the Canadian
Maritimes on Wednesday. High pressure builds in briefly for
Wednesday. Low pressure moves across the Great Lakes Wednesday
night and deepens as it moves into southeast Canada, remaining
nearly stationary through the upcoming weekend. This low will send
a series of cold fronts through the area, one on Thursday and then
again over the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A strong coastal low about 80 miles south of Long Island this
morning has resulted in a wintry mix across western portions of
the Lower Hudson Valley with mainly rain elsewhere. The steadiest
precipitation is coming to an end as the best dynamics and thermal
forcing lift north of the area.

The 60-70 kt low-level jet passing to the east this morning will
allow for gradually diminishing winds. Wind advisory currently set
to expire across CT and LI by 6 AM.

N-NE flow has helped to maintain a shallow cold pool across the
area with most locations in the 30s, but a few spots were around
freezing in the Lower Hudson Valley, in particular Orange County.
Vertical temperature profiles in these areas are marginally cold
enough for a wintry mix with reports of 1-2 inches of sleet in
spots. Warmer air aloft wrapping in off the Atlantic should
provide a strong enough warm nose for a transition to all rain.
The greatest uncertainty though resides in the near surface
temperatures which at this time are forecast to get up into the
mid and upper 30s inland. There is the possibility that some
lingering freezing rain could hang on past the advisory expiration
time. Confidence is low at this time and will have to see how
temperatures trend the next couple of hours before any extension.

As the negatively tilted closed upper low lifts to northeast
today, models are keying in on a deformation zone on its west
side with the potential for banded moderate rain this afternoon,
mainly impacting NYC metro and points north and west. There is
some uncertainty as to where this will exactly set up. An
additional quarter to half inch of rainfall is possible with this
band with lesser amounts elsewhere.

Temperatures will be slow to rise to today, with many locations
holding nearly steady, ranging from the mid 30s inland to the
lower 40s at the coast. Gusty North winds up to 30 mph will be
possible into this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
The vertically stacked low moves slowly along the New England
coast tonight with the chances of precipitation slowly lowering
from the southwest to the northeast. Heights begin to rise late
at night as weak ridging builds to the west.

Some of the rain on the backside of this system could transition
over to sleet or freezing rain briefly before coming an to end
tonight. Overnight lows will drop to around freezing inland, and
in the mid and upper 30s at the coast.

High pressure and sunny skies will be on tap for Wednesday.
Building heights aloft and winds backing to the west will result
in a much warmer day, with highs in the mid and upper 40s. This
is about 10 degrees above normal.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
The next shortwave trough moves across the Great Lakes Wednesday
night and swings across the region on Thursday. The GFS and some
of its ensemble members indicate potential for showers as the cold
front associated with this shortwave moves through Thursday. Other
models and ensembles are drier. This appears to be due to the
amplitude of H5 energy and moisture return. Will cap pops off at
30 percent at this time.

Cold front moves offshore Thursday afternoon and evening. This front
signifies a return to more seasonable temperatures, potentially a
few degrees below normal. There is also good agreement among the
models and ensemble means with a hemispheric pattern change with
deep ridging across Western North America and mean troughing over
the east. Dry forecast into the weekend although there is enough
energy aloft within cyclonic flow that a few snow showers may reach
interior sections.

Late in the weekend into early next week, there are signals the mean
trough across the east may sharpen up, but it is a bit early to say
if there any impacts to sensible weather.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
Low pressure will stall south of Long Island today, then track
northeast into the Gulf of Maine tonight.

Gusty northeast flow will continue this morning before beginning to
decrease and back to the northwest late this afternoon into tonight.
The strongest gusts will occur early this morning, with gusts to 30-
35 kts at the city and coastal terminals.

MVFR ceilings will prevail across the region this morning as the
heaviest rain continues to taper off from south to north. While the
steadiest rain will come to an end early this morning, periods of
light rain and drizzle will continue throughout the day. As the
heaviest rain moves out, IFR ceilings are expected to develop late
this morning from KJFK and KLGA east across the coastal terminals.
Ceilings then gradually improve to VFR early Wednesday morning.

All precipitation today will be in the form of rain with the
exception of KSWF, where rain will mix with sleet at times early
this morning and again tonight.

...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http://www.weather.gov/zny/n90

KJFK TAF Comments: Amendments possible this morning for changes in
ceiling and visibility.

KLGA TAF Comments: Amendments possible this morning for changes in
ceiling and visibility.

KEWR TAF Comments: Amendments possible this morning for changes in
ceiling and visibility.

The afternoon KEWR haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.

KTEB TAF Comments: Amendments possible this morning for changes in
ceiling and visibility.

KHPN TAF Comments: Amendments possible this morning for changes in
ceiling and visibility.

KISP TAF Comments: Amendments possible this morning for changes in
ceiling and visibility.

.OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
.Wednesday and Thursday...VFR. NW winds become W-SW Wednesday near
10 kt. SW-W winds Thursday 10-15 kt gusts to near 20 kt.
.Friday...VFR. W winds 10-15 kt gusts to 20 kt.
.Saturday...VFR. W winds 10-15 kt.

&&

.MARINE...
Low pressure just south of the waters this morning will track
slowly northeast today and up into the Canadian Maritimes on
Wednesday. Winds are forecast to subside quickly this morning with
the storm and gale warnings across the waters likely to be
converted to SCA later this morning.

The low continues to pull away tonight with a tight enough
pressure gradient for SCA conditions to continue with NW gusts
25-30 kt.

Winds diminish on all waters Wednesday with a weakening pressure
gradient as high pressure settles over the waters. Ocean seas
should also subside below 5 ft by evening.

SCA conditions are likely on all waters on Thursday with a
steepening pressure gradient with a cold front passage. These
conditions may continue into Friday and possibly into Saturday,
especially on the ocean waters.

&&

.HYDROLOGY...
An additional quarter to half inch of rainfall is possible today
as a band of moderate rain develops on the backside of departing
low pressure. The exact placement is uncertain, but likely from
from around the NYC metro to points north and west. These amounts
should not pose any hydrologic issues.

&&

.TIDES/COASTAL FLOODING...
One more round of minor to moderate coastal flooding in the southern
and eastern bays of Long Island this morning. Elsewhere mainly
localized minor coastal flooding. Will maintain current headlines.

An ensemble of guidances is showing surge of 2 1/2 to 3 ft early
this morning but with a higher astro tide. As winds back to
N/NE, could see water levels fall on the lower end of guidance.

The other continuing concern will be for widespread dune erosion
and localized washovers at Atlantic ocean beaches from elevated
waters levels and an east to west sweep of 8 to 14 ft surf.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 6 AM EST early this morning for CTZ006>008-
     010>012.
NY...Coastal Flood Warning until 11 AM EST this morning for
     NYZ079>081-179.
     Wind Advisory until 6 AM EST early this morning for NYZ078>081-
     177-179.
     Winter Weather Advisory until 7 AM EST this morning for NYZ067-
     068.
     Coastal Flood Advisory until 8 AM EST this morning for NYZ074-
     075-178.
NJ...Winter Weather Advisory until 7 AM EST this morning for NJZ002.
     Coastal Flood Advisory until 8 AM EST this morning for NJZ006-
     106-108.
MARINE...Gale Warning until 6 AM EST early this morning for ANZ330-335-
     338-340-345.
     Storm Warning until 6 AM EST early this morning for ANZ350-353-
     355.

&&

SYNOPSIS...DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...DS/DW
AVIATION...FEB
MARINE...DW
HYDROLOGY...DW
TIDES/COASTAL FLOODING...PW
Hazardous weather outlook, Jan 24, 3:54 AM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
354 AM EST TUE JAN 24 2017

ANZ350-353-355-250900-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
354 AM EST TUE JAN 24 2017

...STORM WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-250900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
354 AM EST TUE JAN 24 2017

...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067-068-250900-
WESTERN PASSAIC-ORANGE-PUTNAM-
354 AM EST TUE JAN 24 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-009-NJZ004-103>105-107-NYZ069>073-176-250900-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
NORTHERN QUEENS-
354 AM EST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006>008-010>012-NYZ078-177-250900-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHERN NASSAU-
354 AM EST TUE JAN 24 2017

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-NYZ074-075-178-250900-
HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
354 AM EST TUE JAN 24 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ079>081-179-250900-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN NASSAU-
354 AM EST TUE JAN 24 2017

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jan 23, 11:54 PM EST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1154 PM EST Mon Jan 23 2017

CTZ005-006-NYZ069-070-240800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-ROCKLAND-
NORTHERN WESTCHESTER-
1154 PM EST Mon Jan 23 2017

While temperatures were generally above freezing across the area,
some locations were right around the freezing mark, especially
across some of the higher elevations. Pockets of freezing rain
could result in icy spots on any untreated surfaces. Motorists are
advised to exercise caution if out on the roadways tonight.
Local storm report, Jan 24, 2:18 AM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
218 AM EST TUE JAN 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     NON-TSTM WND DMG NORTH MERRICK           40.69N  73.56W
01/24/2017                   NASSAU             NY   TRAINED SPOTTER

            TREE ON HOUSE

&&

BC
Local storm report, Jan 24, 2:26 AM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
226 AM EST TUE JAN 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     NON-TSTM WND DMG WATERFORD               41.34N  72.14W
01/24/2017                   NEW LONDON         CT   SOCIAL MEDIA

            ROUTE 58 CLOSED DUE TO TREE WHICH FELL AND TOOK DOWN
            POWER LINES AND A POLE.

&&

BC
Local storm report, Jan 24, 5:27 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
527 AM EST TUE JAN 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     NON-TSTM WND DMG LISBON                  41.60N  72.01W
01/24/2017                   NEW LONDON         CT   BROADCAST MEDIA

            36 DIAMETER TREE FELL ON HOUSE

&&

CJB

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 8:51 PM ESTCoastal Flood StatementOKXNassau, Suffolk, Westchester11 hr
Jan 23, 10:31 PM ESTGale WarningOKX7 hr
Jan 24, 5:46 AM ESTSmall Craft AdvisoryOKX36 hr
Jan 24, 7:31 AM ESTCoastal Flood AdvisoryOKXNassau, Suffolk, Westchester3 hr
Jan 24, 11:12 AM ESTCoastal Flood StatementOKXNassau108 min
Jan 24, 11:12 AM ESTCoastal Flood AdvisoryOKXSuffolk108 min
Jan 24, 2:03 PM ESTSpecial Weather StatementOKXHudson117 min

Nearby

Gale Warnings in New York, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.